Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle Pain
Feb 28, 2000

Thanks for your response to my posting on Feb. 22nd about muscle pain, Dr. Henry. To answer your questions, my lowest CD4 count has been 520 six years ago, at which point I started anti-retrovirals. My highest CD4 count has been 1673. My viral load has varied from a low of undetectable to 3069. I have been on the following drugs at various times: AZT, 3TC, D4T, Norvir, and Viracept. I briefly tried Sustiva but couldn't stand the CNS side-effects.I have seen a rheumatologist who diagnosed the condition as polymiositis based on higher than normal CPK (which as I mentioned has returned to normal). He believes that I am suffering from chronic inflammation caused by the presence of HIV that has in turn led to an abnormally stirred up immune system. I haven't had a muscle biopsy.

Response from Dr. Henry

I would consider getting a muscle biopsy to sort out whether you are having any evidence of mitochondrial toxicity from the NRTIs or have myositis from HIV or some other cause. If the NRTIs could be at fault then a planned drug interruption might be worth trying. A biopsy might sort that out otherwise you could consider an empiric drug holiday assuming that you don't have much resistance to key HIV drugs (need to go over that with your HIV doc). KH



Next
help doc

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement